MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.The greater than 50% stenosed target lesion was an area of in-stent restenosis located in the cephalic vein.A 10.0 x 80, 75cm mustang balloon catheter was advanced to dilate a previously placed stent.However, during inflation, the balloon ruptured and the tip of the balloon broke off inside the patient.It was suspected that the balloon tip was caught on the end of a stent strut.The physician was able to remove the balloon catheter and sheath but couldn't get the non-bsc guidewire and the balloon tip.The physician sutured a perchik button over the access site and the wire was secured to the patient's arm.The patient underwent surgery to remove the wire and the balloon tip successfully.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 10.0 x 80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 55mm distal of the proximal balloon sleeve.The remaining distal section of balloon material was not returned for analysis.No other issues were noted with the balloon material.A visual and tactile examination found the shaft of the device to have completely detached at the proximal balloon sleeve.The distal section of the shaft, including both markerbands, the tip of the device and distal section of balloon material were not returned for analysis.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it.The tip of the device together with a section of shaft, a section of balloon material, and both markerbands were not returned for analysis.A visual examination found that both markerbands were detached from the device.The detached markerbands together with the distal section of shaft, a section of balloon material and tip of the device were not returned for analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13044578
Report Number2134265-2021-15877
Device Sequence Number16576179
Product Code FGE
UDI-Device Identifier08714729794332
UDI-Public08714729794332
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025904406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown